Gitae itself does not cause sleepiness. However, it may cause hypoglycemia (low blood sugar) when used with other anti-diabetes medicine. Because of this you may feel sleepy or problems in sleeping.
Q. Is Gitae safe for kidneys?
Gitae does not affect kidneys in patients with normal kidney function. However, its use should be avoided in patients with severe kidney disease since Gitae is principally eliminated by the kidneys.
Q. Does Gitae cause memory loss?
No, it is not known that Gitae causes memory loss. However, use of Gitae may cause low blood sugar which may cause problems with concentration and reduced alertness.
Q. Who should not take Gitae?
Gitae should be avoided by patients who are allergic to it, have severe kidney or liver disease, have G6PD-deficiency (an inherited condition affecting red blood cells), or are due to have surgery. Along with that, patients who are trying to get pregnant, are pregnant, or breastfeeding, or have insulin-dependent diabetes (type 1 diabetes mellitus) should also avoid taking Gitae.
Q. How long does it take for Gitae to start working?
Gitae takes about 2 to 3 hours to reduce blood sugar levels. You may not feel any difference, but this does not mean it is not working. So, continue the medication as directed by your doctor and if you have any concerns, discuss it with your doctor.
Q. How long do I need to take Gitae? Can I stop the medication?
Treatment for diabetes is usually for life. You may have to continue the treatment life long. Do not stop taking Gitae without talking to your doctor. If you stop taking Gitae suddenly your diabetes may get worse.
Q. How and when to take Gitae?
Gitae tablets are available in 1mg, 2mg, 3mg and 4mg doses. The dose and frequency of the medicine will be decided by your doctor. Generally, a single daily dose of Gitae is sufficient to control blood sugar levels. The dose should be taken whole with water shortly before or during breakfast, but if you skip breakfast then it should be taken shortly before or during your first main meal.
Q. What can happen if I take more than the recommended dose of Gitae?
Overdose of Gitae may significantly decrease your blood sugar levels (hypoglycemia). If you have taken an excess dose then you should instantly consume enough sugar (e.g., a small bar of sugar cubes, sweet juice or sweetened tea) and inform a doctor immediately. Severe cases of hypoglycemia accompanied by loss of consciousness and coma are cases of medical emergency requiring immediate medical treatment and admission into hospital.
Information last updated by Dr. Varun Gupta, MD Pharmacology on 12th Feb 2020. The medicine details are for information purpose only. Consult a doctor before taking any medicine.